Trazodone - Side effects with Trazadone - Incontinence ?
Question posted by Madnan on 29 March 2016
Last updated on 8 May 2020 by adoptmeow
I have been given 100mg Trazadone to be taken at night for severe depression, dr is calling me next Monday to see how I'm getting on. The trouble I have since starting Trazadone is I have incontinence at night very embarrassing and making me very anxious as I just can't make it to loo in time, have to wash and change pjs, v occasionally this is happening during day and I hate it but need help for depression so staying with meds till conversation with dr. PLEASE have any of you had this side effect? Forgot to mention previously I would get up 2 - 3 times to empty bladder, any advice or comments I would really appreciate, thank you.
I've had depression for many years also fibromyalgia it's now got to a stage that I don't go out as have no confidence, pain and MH issues plus much more in fact I don't have a life and very guilty as I've let my family down badly.
I keep trying to enter this question but come back saying it's too short, I don't know what else to do
On prednisone for two years for PMR, I am up 3-4 times each night. Having the bedside commode where I can quickly shift over to it has been vital! Daily intake of adequate amounts of the 8 B vitamins is also vital for depression, anxiety, and any nerve damage condition.
9 May 2020
Hello Madnan, I had my prostate out 6 years ago and had bladder incontinence issues for about six months. As you say, humiliating. They went away eventually (I did a lot of kegels) and I had no instance of incontinence until I started taking Trazodone (100 mg) for anxiety and to help me sleep. It works great for the anxiety. I'm better, emotionally, than I've been in years--much more able to get my work done. But last week I had a small leak in bed (on myself, didn't have to change the sheets), but last night... not good. All the sheets, the mattress pad etc had to be washed, and had to clean the mattress with baking soda and vinegar (which works very well, by the way). Perhaps I should add that this only started happening after I got my dose up to 100 mg. I raised it very slowly from 50. During that transitional time, I definitely had troubles with urgency and the occasional small leak, but no wet bed.
It's a troubling development, but I really seem to need this drug. It may be a rare side effect, but I think it's a real one. I'm hoping to talk to my psychiatrist next week. I wish you all good luck in dealing with this.
13 Sep 2019
I am taking 100 mg to of trazodone at night for insomnia. I am getting up every hour to go to bathroom. Most of the time I don’t make it. Have to change undies and pjs. It is embarrassing, I have problems during the day also,but not as bad as at night. My Dr just says he’s never heard of Trazodone causing this problem,and to give it some time Well it’s been four months,and hasn’t changed. I’m so tired I can hardly get through the day! Should I just quit taking it?
31 Jan 2018
It has only recently come to my realization but early last year my son was prescribed trazodone and he did start having many issues with wetting himself - during the day he would run to the bathroom and at night he would wet the bed. He got to where he would only sleep in short spurts hoping he wouldn’t wet again. It was awful! We saw doctors and they found nothing wrong. He was prescribed Myrbetrig and it didn’t really help much. The wetting continued. He was involved in a car wreck in June and we even believe it was caused by sleep driving. Due to the trazodone. We got him to stop the medicine since during the time he took trazodone, we found him all over the house at night asleep. He would be on a bathroom floor, bedroom floor, garage floor sound asleep and he had 8 broken bones so I am sure it was painful. He never remembered doing it. The wetting did continue for several months but currently he is not having any more issues with this.
I think it took that long to get the trazodone out of his system. Good luck! Also if any sleep walking occurs hide your keys so you won’t have a car accident.
11 Oct 2017
Since trazodone I hav to get up every 30mins whether I drink water or not. I only have one kidney and I'm afraid I'll get dehydrated. After7:30 I stop drinking water. I do use poise pads #5&6 and this helps a lot and tena pads #6 from walmart. Tin
30 March 2016
Hi, madnan! Incontinence is not listed as a reported side effect of Trazadone, but increased urinary frequency is. Side effects are often temporary and resolve over days to a couple weeks but you'd need to ask your prescribing doctor if, in your case, this could be an (unacceptable) permanent effect.
Never feel guilty about your illnesses!! Have diabetics or cancer victims let their families down? Should they feel guilty too? Your family may be much more understanding than what you're giving them credit for.
At any rate, call your doctor about this new situation so you can make some informed decisions.